Alert archive / Michigan / Freeze Warnings in 2011

Freeze Warning 3, NWS Grand Rapids, MI

September 15, 20118 counties in Michigan

NWS Grand Rapids, MI issued this freeze warning at Sep 15, 2011, 2:43 PM EDT for 8 counties in Michigan. It took effect at Sep 16, 2011, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 2:43 PM EDT (18:43 UTC)
In effect from
Sep 16, 2011, 12:00 AM EDT
Expired
Sep 16, 2011, 8:51 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-207 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WWUS73 KGRR 151843
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
243 PM EDT THU SEP 15 2011

MIZ038>040-044>046-160245-
/O.UPG.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
/O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT
243 PM EDT THU SEP 15 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR
   BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE
   TONIGHT. WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
   TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ037-043-160245-
/O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
243 PM EDT THU SEP 15 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED
   OR BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE
   TONIGHT. WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
   TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ050-056-064-065-071-072-160245-
/O.EXA.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
HASTINGS...SOUTH HAVEN...KALAMAZOO
243 PM EDT THU SEP 15 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR
   BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT.
   AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ051-052-057>059-066-067-073-074-160245-
/O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
243 PM EDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT FRIDAY...

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR
   BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT.
   AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MEADE
3 follow-up statements
192 
WWUS73 KGRR 160224
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 PM EDT THU SEP 15 2011

MIZ037>040-043>046-161030-
/O.CON.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
1024 PM EDT THU SEP 15 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED 
   OR BROUGHT INDOORS TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 35 DEGREES LATE
   TONIGHT. WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ050>052-056>059-064>067-071>074-161030-
/O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1024 PM EDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED 
   OR BROUGHT INDOORS TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP INTO THE MID AND UPPER 30S
   LATE TONIGHT. AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
396 
WWUS73 KGRR 160758
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT FRI SEP 16 2011

MIZ037>040-043>046-161300-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
358 AM EDT FRI SEP 16 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED
   OR BROUGHT INDOORS EARLY THIS MORNING.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL BE 27 TO 35 DEGREES EARLY THIS MORNING.
   WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ050>052-056>059-064>067-071>074-161300-
/O.CON.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
358 AM EDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR
   BROUGHT INDOORS EARLY THIS MORNING.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL BE IN THE MID AND UPPER 30S EARLY THIS MORNING.
   AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
850 
WWUS73 KGRR 161251
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 AM EDT FRI SEP 16 2011

MIZ037>040-043>046-161400-
/O.CAN.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
851 AM EDT FRI SEP 16 2011

...FREEZE WARNING IS CANCELLED...

TEMPERATURES ARE NOW ABOVE FREEZING AND THE NATIONAL WEATHER
SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING.

&&

$$

MIZ050>052-056>059-064>067-071>074-161400-
/O.CAN.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
851 AM EDT FRI SEP 16 2011

...FROST ADVISORY IS CANCELLED...

THE SUN IS UP AND THE FROST THREAT IS OVER. THE NATIONAL WEATHER
SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY.

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Sep 15, 1:40 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 15, 1:40 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
140 PM EDT THU SEP 15 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(447 AM EDT THU SEP 15 2011)
THE CHILLY WEATHER WILL CONTINUE OVER THE NEXT COUPLE OF DAYS AS A
LARGE AREA OF CANADIAN HIGH PRESSURE MOVES INTO THE REGION.
TEMPERATURES WILL BE COLD ENOUGH FOR FROST LATE TONIGHT FOR MOST
AREAS EAST OF U.S. 131 AND AWAY FROM THE LARGER CITIES.  FRIDAY
NIGHT DOES NOT APPEAR TO BE AS COLD AS HIGH CLOUDS SHOULD HELP
BLANKET THE AREA.  DAYTIME TEMPERATES WILL BE COOL FOR THIS TIME OF
YEAR TOO...WITH HIGHS ONLY REACHING THE UPPER 50S TO AROUND 60 TODAY
AND FRIDAY...THEN WARMING A BIT INTO THE MID TO UPPER 60S FOR
SATURDAY.

THE NEXT CHANCE OF RAIN SHOULD HOLD OFF UNTIL SUNDAY NIGHT WHEN A
STRONG COLD FRONT APPROACHES THE AREA.

&&

.SHORT TERM...(447 AM EDT THU SEP 15 2011)
(TODAY THROUGH SATURDAY)
WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR THE MAJORITY OF THE CWA
FOR LATE TONIGHT.  THIS WILL INCLUDE ALL BUT THE LAKESHORE COUNTIES
AND THE FAR SW CORNER OF THE STATE.

SKIES WILL CLEAR LATER THIS MORNING AS AN UPPER TROUGH SWINGS
THROUGH.  THIS WILL ALSO END ANY RISK OF LAKE EFFECT SHOWERS BY MID
DAY.  SKIES WILL REMAIN MOSTLY CLEAR TONIGHT WITH HIGH PRESSURE
MOVING IN.  THERE WERE SOME HIGH CLOUDS OVER THE CENTRAL
PLAINS...BUT THESE SHOULD NOT REACH US UNTIL AROUND DAYBREAK.  WITH
THE HIGH OVERHEAD WINDS SHOULD DECOUPLE EARLY TONIGHT MAKING FOR
IDEAL RADIATIONAL COOLING.  TEMPS SHOULD HAVE NO PROBLEM DIPPING
INTO THE 30S AWAY FROM LAKE MICHIGAN AND FEEL CONFIDENT TO GO WITH
HEADLINES NOW FOR ALL BUT THE LAKESHORE.  ALSO DECIDED NOT TO
INCLUDE KZOO AND BARRY COUNTIES WHERE SOME LAKE INFLUENCE MAY BE
REALIZED AND ALSO THIS WOULD BE THE FIRST AREA TO SEE THE HIGH
CLOUDS MOVING IN FROM THE PLAINS.  THE DAY SHIFT WILL HAVE TO
MONITOR THESE HIGH CLOUD TRENDS TO POSSIBLY INCLUDING KZOO AND BARRY
COUNTIES IN THE ADVISORY.

FRIDAY NIGHT APPEARS TO BE SLIGHTLY WARMER WITH THE LIKELIHOOD OF
THE HIGH CLOUD STICKING AROUND...ESPECIALLY ALONG AND SOUTH OF
I-96.  HOWEVER WILL MENTION PATCHY FROST NORTH OF I-96.

OTHERWISE...RATHER UNEVENTFUL WEATHER THROUGH THE SHORT TERM.  HIGH
PRESSURE MOVES OVERHEAD BY FRIDAY MORNING KEEPING THE LOW LEVELS
DRY.  TEMPS WILL BEGIN TO WARM A BIT BY THE WEEKEND AS THE HIGH
MOVES EAST AND RETURN FLOW KICKS IN.

&&

.LONG TERM...(447 AM EDT THU SEP 15 2011)
(SATURDAY NIGHT THROUGH WEDNESDAY)
THIS COMING WEEKEND WILL LIKELY SEE MOSTLY CLEAR SKIES AND WARMING
AFTERNOON TEMPERATURES. UNSETTLED WEATHER WILL MOVE INTO
SOUTHWEST MICHIGAN SUNDAY NIGHT AND PREVAIL INTO WEDNESDAY.

MY OVERALL CONFIDENCE IN THIS FORECAST IS HIGH WITH RESPECT TO THE
IDEA OF DRY WEATHER THIS WEEKEND AND SHOWERY WEATHER DURING THE
WEEK. THERE HAS BEEN VERY GOOD CONSISTENCY WITH THE GFS AND ECMWF ON
THE IDEA OF SHORTWAVE RIDGING THIS WEEKEND OVER MID PART OF THE
UNITED STATES AND THE GREAT LAKES AREA. THEN A SERIES OF PACIFIC
SHORTWAVES PARADE THROUGH MICHIGAN THE FIRST HALF OF NEXT WEEK
BRINGING UNSETTLED WEATHER WITH IT.

THE DEVIL IS IN THE DETAILS WITH THIS PATTERN THROUGH. THAT IS THE
TIMING OF THE SHOWERS EACH DAY AS A SERIES OF SHORTWAVE TROUGHS
PARADE ACROSS LOWER MICHIGAN IS NOT TOTALLY CLEAR YET. TONIGHT I GOT
TO SEE SOMETHING I HAVE NOT SEEN ON OUR FORECAST HEMISPHERIC UPPER
AIR MAPS IN A FEW MONTHS... THE 200 KNOT PACIFIC JET CORE FEATURE
COMING OFF EASTERN ASIA. THAT BY ITSELF IS A SURE SIGN OF FALL. THAT
JET CORE IS IS PART OF EXTENDED EAST ASIAN JET FEATURE... THAT ONCE
FULLY DEVELOPED... WILL BRING A PERIOD OF WARMER TEMPERATURES TO
SOUTHWEST MICHIGAN.

ACTUALLY THERE ARE TWO MAJOR SYSTEMS CROSSING THE PACIFIC OVER THE
NEXT SEVEN DAYS. THE FIRST ONE IS CURRENTLY CROSSING THE ALEUTIAN
ISLANDS. THAT SYSTEM PUSHES THE FIRST SHORTWAVE ACROSS THE NORTHERN
UNITED STATES AND SOUTHERN CANADA...REACHING SOUTHWEST MICHIGAN IN
THE SUNDAY NIGHT TO MONDAY TIME FRAME. THAT SYSTEM IS LOOKING BETTER
AND BETTER IN MODEL WORLD AND IN FACT ON THE LATEST MODEL RUNS SHOWS
A DECENT LOW LEVEL JET AND 1000/850 MB MOISTURE TRANSPORT VECTORS
INTO LOWER MICHIGAN SUNDAY NIGHT INTO EARLY MONDAY FROM IT. THERE IS
ENOUGH MID LEVEL INSTABILITY FOR SCATTERED THUNDERSTORMS. THE GOOD
NEWS IS THE UPPER LEVEL JET THAT IS SUPPORTING THIS IS NOT ALL THAT
GREAT SO SEVERE STORMS SEEM UNLIKELY. I PUT 40 TO 50 PCT POP FOR
THIS (I INCREASED POP SLIGHTLY).

THE NEXT FEATURE IS CURRENTLY  NORTH OF RUSSIA OVER THE ARCTIC
OCEAN. THAT SYSTEM MERGES WITH A SOUTHERN STREAM SYSTEM NEAR JAPAN
AND BECOMES A RATHER LARGE AND POWERFUL PACIFIC STORM (200 KNOT JET
CORE 300 MB TRAILING IT) NEAR THE DATELINE BY WEDNESDAY OF NEXT
WEEK. THAT BUILDS AN IMPRESSIVE UPSTREAM RIDGE OVER THE WESTERN
UNITED STATES... WHICH OF COURSE DEEPENS THE NEXT SHORTWAVE THAT
MOVES THROUGH THE GREAT LAKES IN THE WEDNESDAY TIME FRAME. THIS TOO
IS LOOKING BETTER AND BETTER ON OUR MODEL FORECASTS. TIMING OF
COURSE IS AN ISSUE SO I WILL LEAVE THE GENERIC 30-40 POP FOR TUE AND
WED FOR NOW AND NAIL THE DETAILS DOWN AS THIS PATTERN BECOMES MORE
OBVIOUS. I STILL BELIEVE NEARLY ALL AREAS IN SOUTHWEST MICHIGAN WILL
SEE AT LEAST A QUARTER INCH OF RAIN BETWEEN MONDAY AND WEDNESDAY.

&&

.AVIATION...(140 PM EDT THU SEP 15 2011)
VFR CONDITIONS ARE EXPECTED THROUGH THIS FCST PERIOD. SCT CUMULUS IS
FOUND AT JUST ABOUT EVERY LOCATION THIS AFTERNOON WITH BASES AROUND
4-5K FT. WE EXPECT THE DRY AIR WILL KEEP CUMULUS MAINLY SCT AND CIGS
SHOULD ONLY RISE THROUGH THE AFTERNOON. ALL CUMULUS WILL DIMINISH
EARLY THIS EVENING AND WINDS WILL DIMINISH AND BECOME LIGHT AND
VARIABLE ALSO. MID AND HIGH CLOUD COVER WILL GRADUALLY INCREASE
THROUGH TONIGHT AND TOMORROW MORNING FROM THE WEST. THIS SHOULD NOT
BE AN OPERATIONAL IMPACT WITH CIGS REMAINING AT OR ABOVE 10K FT.
WINDS WILL PICK UP SLIGHTLY OVER THE WEST AS THE HIGH MOVES EAST.
WINDS SHOULD REMAIN BELOW 10 KNOTS ON FRI.

&&

.MARINE...(447 AM EDT THU SEP 15 2011)
SMALL CRAFT ADVISORY AND HIGH RIP CURRENT THREAT WILL CONTINUE TODAY
WITH A BRISK NORTHERLY WIND.  WITH HIGH PRESSURE MOVING IN TONIGHT
THE WINDS WILL GRADUALLY DIMINISH.  WE SHOULD BE ABLE TO TAKE DOWN
THE SCA LATE TONIGHT OR EARLY FRIDAY MORNING.

&&

.HYDROLOGY...(447 AM EDT THU SEP 15 2011)
NO HYDRO ISSUES EXPECTED THIS WEEK THROUGH THE WEEKEND.

&&

.CLIMATE...(447 AM EDT THU SEP 15 2011)
IT WILL BE UNSEASONABLY COLD TONIGHT...HOWEVER RECORD COLD
TEMPERATURES ARE NOT EXPECTED.

RECORDS LOWS FOR 9/16...
GRR...32 IN 1902
LAN...24 IN 1868
MKG...31 IN 1929

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY TONIGHT FOR ALL BUT THE LAKESHORE COUNTIES AND
BARRY AND KALAMAZOO COUNTIES.
LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH LATE
TONIGHT.

&&

SYNOPSIS:     JK
SHORT TERM:   JK
LONG TERM:    WDM
AVIATION:     NJJ
MARINE:       JK
HYDROLOGY:    JK
CLIMATE:      JK
Hazardous weather outlook, Sep 15, 4:37 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 AM EDT THU SEP 15 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
437 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FROST IS EXPECTED TONIGHT INLAND OF SHORE COUNTIES IN
SOUTHWEST LOWER MICHIGAN. TENDER VEGETATION MAY BE DAMAGED BY THE
FROST TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST IS POSSIBLE INLAND OF LAKE MICHIGAN AND NORTH OF
INTERSTATE 96 EARLY SATURDAY MORNING.

A SERIES OF FRONTAL SYSTEMS WILL BRING THE CHANCE OF THUNDERSTORMS
FROM SUNDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND.

LMZ844>849-160845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
437 AM EDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT INTO TONIGHT.
THERE WILL BE AN ENHANCED RISK OF RIP CURRENTS TOO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF FRONTAL SYSTEMS WILL BRING THE CHANCE OF THUNDERSTORMS
FROM SUNDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:15 AM EDTFrost AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 15 more29 hr

Nearby

Freeze Warnings in Michigan, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.